Jump to content
Acne.org
tezzabell

Copper IUD & Acne (Isotrexin/Spiro)

Recommended Posts

I have always had hormonal acne mild/moderate since 19 years old after coming off the combined pill. I never went to a dermatologist until 5 years ago i'm 31 now! They prescribed me Isotrex which worked wonders and kept my acne at bay. I had a little boy and skin was perfect whilst pregnant! (The Joys) I cannot go on the combined pill as it gives me Migraine with Aura & the mini pill gives me acne so basically I cant go on any hormone related birth control! Isotrex was discontinued annoyingly so I used Treclin and then switched to Epiduo...it all kept me clear thankfully. Fast forward 6 months I decided to go with the copper IUD as I needed a hormone free BC. 3/4 weeks later I started breaking out and every few days I would have a new whitehead appear for the past 6 months I keep breaking out. I couldn't pin point what was happening and didn't believe it could be the coil as there are no hormones?? 

I also found out Isotrexin was still going (same as Isotrex but with an antibiotic) so I thought great this will work! but no...its probably helped but im still breaking out.

Anyway, I researched online and found so many threads and comments that women experience acne with the copper IUD. 

I got the IUD removed 4 weeks ago but havent noticed any improvement, I also Started 50mg of Spironolactone 3 weeks ago no improvement with that yet still breaking out maybe one or 2 pimples at a time and I want to believe its going to get better but worried, was it the coil? Or is my acne just now getting worse as i'm getting older? But why was my face so clear up tot the summer when I had the IUD put in and I wasnt on ANY form of contraception for years!

Just to reiterate I am on 50mg spiro but the side effects are making me want to stop I feel soooo anxious and feel like my heart is a little bit faster and very tired etc do these go away? I want to give it at least 3 months to see if the oil reduces on my oily t zone!

Anyone have any advice?????

 

Share this post


Link to post
Share on other sites

Acne can come on as an adult or even get worse.... I've heard of that. My sister was totally clear until she was 30. Also, I've heard of women having acne problems after pregnancy and all though breastfeeding and then it went away... probably because your hormones are still blazing to allow you to breastfeed. Personally, I have had horrible breakouts with all forms of hormonal birth control I have tried... I'm lumping IUDs in this category, because I'm pretty sure they do work by changing your hormones so you don't ovulate. I don't think 4 weeks is a long enough time being off a birth control for your hormones to stabilize, especially since you are a new mom... your hormones already aren't the same as they were before you got pregnant. If you're concerned, you could always have a dr check out your hormone levels to be sure, but I know when going off the pill it usually takes a couple months for our hormones to go back to normal. I don't have any advice about the spiro side effects ;-/

Share this post


Link to post
Share on other sites
On 12/7/2018 at 11:22 PM, AngieK said:

Acne can come on as an adult or even get worse.... I've heard of that. My sister was totally clear until she was 30. Also, I've heard of women having acne problems after pregnancy and all though breastfeeding and then it went away... probably because your hormones are still blazing to allow you to breastfeed. Personally, I have had horrible breakouts with all forms of hormonal birth control I have tried... I'm lumping IUDs in this category, because I'm pretty sure they do work by changing your hormones so you don't ovulate. I don't think 4 weeks is a long enough time being off a birth control for your hormones to stabilize, especially since you are a new mom... your hormones already aren't the same as they were before you got pregnant. If you're concerned, you could always have a dr check out your hormone levels to be sure, but I know when going off the pill it usually takes a couple months for our hormones to go back to normal. I don't have any advice about the spiro side effects ;-/

Thank you! I had my little boy nearly 3 years ago so I dont think its that. I havent been on any birth control for 6 years. My skin was clear as day while pregant and then obviously when my hormones were returning to normal I got my mild acne back but again controlled it with the topical. Im pretty certain its the coil I think your right if your not ovulating its messing something up with your hormones surely! I got the iud in July and by mid august I was breaking out. There is just no other reason other than the acne just getting worse all of a sudden. Ill give it a few months and hopefully it returns to normal otherwise to the derm it is! 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×